How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • Go back-and-forth until satisfied
    Rate the answer you receive.
Ask Dr. Nickols M Your Own Question
Dr. Nickols M
Dr. Nickols M, Board Certified Physician
Category: Medical
Satisfied Customers: 527
Experience:  Expert
115571763
Type Your Medical Question Here...
Dr. Nickols M is online now

I'm a male 54 and on anti depressants since Feb, I'm not

Customer Question

I'm a male 54 and on anti depressants since Feb, I'm not sure if this is the reason but my left pec has started to look more like a breast and is visibly bigger. My best friend mentioned something to me and then I actually thought it is...I don't want to go out and I only a few items of clothing to hide it...
JA: What are all your symptoms? Are you taking any medication?
Customer: I was on Sertraline but I didn't like the effects and I'm now on Mertazapine..
JA: Got it. Have you seen a doctor about this?
Customer: I have a visit in a weeks time
JA: Thank you so much for your time. Finally, is there anything else in your medical history you think the Doctor should know?
Customer: nothing else
Submitted: 16 days ago.
Category: Medical
Expert:  Dr. Nickols M replied 16 days ago.
Hello! I’m Dr.Customer It is a pleassure to me to atent you.
Customer: replied 16 days ago.
hello
Expert:  Dr. Nickols M replied 16 days ago.

Can you send me a picture?

Customer: replied 16 days ago.
a chat is fine if ok
Customer: replied 16 days ago.
I mean not a live phone call
Expert:  Dr. Nickols M replied 16 days ago.

Don't worry about the phone call service, it is offered automatically by the system, you don't have to accept it if you don't want it.

Customer: replied 16 days ago.
i will try and send a picture now
Customer: replied 16 days ago.
File attached (7Q1TP32)
Expert:  Dr. Nickols M replied 16 days ago.

How long have you been taking the medication?

Customer: replied 16 days ago.
since feb 2022
Expert:  Dr. Nickols M replied 16 days ago.

What dose are you taking?

Customer: replied 16 days ago.
mirtazapine 30mg
Customer: replied 16 days ago.
are you still here
Expert:  Dr. Nickols M replied 16 days ago.

Please give me a moment

Expert:  Dr. Nickols M replied 16 days ago.

Dear customer, it is a pleasure to attend to you today, what you are experiencing is a condition known under the name gynecomastia and is characterized by an increase in the size of the mammary gland in the male patient; I want to tell you that this type of situation may be triggered by an elevation of a hormone called prolactin in blood this type of situation can be adequately solved first of all diagnosing it, by performing a specific clinical analysis in which after a blood sample is taken, the levels of this hormone can be measured to determine if this is the case. However, we cannot establish a specific treatment for this situation.

You can talk to your primary health care physician to consider the possibility of performing all the relevant studies to guide us from the diagnostic point of view to establish a specific and timely therapeutic strategy.

I would like you to keep me informed of your health situation; it will be a pleasure for me to assist you and guide you in everything I can.